Alert archive / Minnesota / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 13, 2025, 2:40 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 13, 2025, 6:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2025, 2:40 AM CDT (07:40 UTC)
- In effect from
- Jun 13, 2025, 6:00 AM CDT
- Expired
- Jun 13, 2025, 10:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WHUS43 KDLH 130740 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 240 AM CDT Fri Jun 13 2025 MNZ037-WIZ001-140145- /O.NEW.KDLH.BH.S.0003.250613T1100Z-250614T0300Z/ Carlton and South St. Louis-Douglas- 240 AM CDT Fri Jun 13 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...From 6 AM CDT this morning through this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire even an experienced swimmer quickly. Rip currents can usher you away from land. To avoid being swept away, swim parallel to the shore to exit a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
376 WHUS43 KDLH 140244 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 944 PM CDT Fri Jun 13 2025 MNZ037-WIZ001-140345- /O.EXP.KDLH.BH.S.0003.000000T0000Z-250614T0300Z/ Carlton and South St. Louis-Douglas- 944 PM CDT Fri Jun 13 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... Hazardous winds and waves will persist through the night. Another Beach Hazard Statement will likely be needed Saturday. $$ Huyck
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 13, 12:51 AM CDT, 1 hour 49 minutes earlier. Its key messages:
- Heavy rain tonight into Friday with a 70 percent chance of one to three inches of rainfall from the Brainerd Lakes through the I-35 corridor, and into northwest Wisconsin, with lesser amounts elsewhere.
- Small Craft Advisories for portions of western Lake Superior today into Saturday morning for increasing winds and waves.
- Warming up and becoming more humid next week, with multiple chances for thunderstorms, possibly severe.
Area forecast discussion, Jun 13, 12:51 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1251 AM CDT Fri Jun 13 2025
.KEY MESSAGES...
- Heavy rain tonight into Friday with a 70 percent chance of one
to three inches of rainfall from the Brainerd Lakes through
the I-35 corridor, and into northwest Wisconsin, with lesser
amounts elsewhere.
- Small Craft Advisories for portions of western Lake Superior
today into Saturday morning for increasing winds and waves.
- Warming up and becoming more humid next week, with multiple
chances for thunderstorms, possibly severe.
&&
.DISCUSSION...
Issued at 153 PM CDT Thu Jun 12 2025
Dry low to mid level air is in place across most of the Northland
this afternoon. Precipitable water will slowly increase across
northwest Wisconsin and northeast Minnesota later this afternoon
and through the evening towards values in the 1.25 to 1.50 inch
range. The values are around the 90th percentile when compared
to climatology and will set the stage for heavy rainfall tonight
into Friday. Training precipitation with a few embedded
thunderstorms are expected from the Brainerd Lakes through the
I-35 corridor and into northwest Wisconsin in low level warm
air advection north of the surface warm front in southern
Minnesota. With multiple impulses aloft training along the warm
air advection zone, long duration moderate to heavy rain is
expected for the aforementioned areas with amounts in the one to
three inch range likely by late Friday morning. Some of the
higher resolution guidance show pockets of higher rainfall of
three or four plus inches in the axis of the heaviest rainfall,
however, both predictability and confidence in the placement of
these values is low. Will not issue a Flood Watch at this time
given the rainfall being spread out over a 6 to 8 plus hour
window with the better rates more likely a bit further south of
the area where better buoyancy will be in place.
A similar overall setup continues for Friday, with albeit
weaker forcing. So rain showers and a few embedded
thunderstorms are expected across northwest Wisconsin,
decreasing in coverage into northeast Minnesota with little to
no precipitation expected near the International Border.
Looking ahead, low amplitude upper level ridging builds across
the central US Sunday into Monday, becoming more zonal mid week
before amplifying again late next week. This pattern favors a
return to widespread high temperatures in the 70s and lower 80s
next week. With increasing dewpoints, buoyancy will be on the
way up to support a daily chance for thunderstorms next week. At
this time, the stronger waves embedded in the flow may impact
the Upper Midwest Wednesday through Friday, although
predictability in their exact timing is low. AI and ML
probabilistic severe guidance all highlight that a round or two
of storms next week could be severe across the region with the
building buoyancy and a bit stronger mid level jet along the
crest of the upper level ridge. However, details beyond this
will have to be sorted out.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1250 AM CDT Fri Jun 13 2025
A warm front is producing rain at BRD, and that is expected to
continue tonight. The coverage has been a bit less than
expected, and visibilities have been slow to fall as a result.
Expect predominantly VFR conditions to persist for the rest of
tonight, but the warm front will slowly continue moving north
and bring additional areas of rain and lower ceilings in general
to BRD/HYR. Visibility will probably start to occasionally drop
to MVFR in rain bands later tonight. Probably won't be much of
a thunder threat for several hours, but some embedded storms
could move north toward sunrise. Into Friday, ceilings are
expected to fall to IFR through the day with showers continuing.
DLH will be on the northern edge of all this, so VFR is expected
through tonight with some rain showers and MVFR ceilings moving
in mid-morning or so. HIB/INL are expected to remain VFR through
the period as the warm front remains too far south to affect
them much. Expect breezy easterly winds to ramp up tonight and
persist through the period with gusts to 20-25 kt at times.
&&
.MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/...
Issued at 153 PM CDT Thu Jun 12 2025
A Small Craft Advisory is in effect for Two Harbors to Duluth to
Port Wing this afternoon into Saturday morning for northeast
wind gusts to 25kts and waves building to 4 to 7 feet by Friday.
Winds will begin to subside late Friday night, however, waves
around 4 feet are likely to continue into Saturday morning.
Elsewhere, Small Craft Advisories go into effect Friday morning
through Friday night for Taconite Harbor to Two Harbors, and most
of the South Shore as waves build to 3 to 5 feet with wind gusts
around 20 kts. Rain with a few embedded thunderstorms will spread
across wester Lake Superior tonight into Friday.
For the open water discussion, refer to the NWS Marquette Area
Forecast Discussion at weather.gov/mqt.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
MARINE...Small Craft Advisory from 9 AM this morning to 5 AM CDT
Saturday for LSZ142-143-146-148-150.
Small Craft Advisory until 10 AM CDT Saturday for LSZ144-145.
&&
DISCUSSION...PA
AVIATION...JDS
MARINE...PAHazardous weather outlook, Jun 12, 3:52 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 352 PM CDT Thu Jun 12 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-132100- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 352 PM CDT Thu Jun 12 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight Non-severe thunderstorms with areas of moderate to heavy rain are likely into Friday. The heaviest rainfall of 1 to 3 inches is expected south of Highway 2, where ponding of water on roadways is possible. Increasing northeast winds and building waves will result in hazardous swimming conditions along the beaches of Minnesota and Wisconsin Point. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rain may continue into Friday morning. Strong northeast winds and high waves may result in hazardous swimming conditions along the beaches of Minnesota and Wisconsin Points Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation is not anticipated this afternoon or tonight. Rainfall amounts from spotters and the public are encouraged. LSZ121-140>148-150-132100- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 352 PM CDT Thu Jun 12 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight Strong northeast winds with gusts to around 30 knots and waves of 4 to 7 feet are possible through this afternoon at the head of the lake. A Small Craft Advisory is in effect from Two Harbors to Port Wing. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong northeast winds and high waves continue through Friday. Additional Small Craft Advisories may be needed. BJH More information may be obtained at the following web address: http://www.weather.gov/duluth
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:39 PM CDT | Frost Advisory | DLH | Cook, Lake | 17 hr |
Nearby
Beach Hazards Statements in Minnesota, 2025Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.